Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 32, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at May 27, 2011, 2:50 AM CDT for 10 counties in Texas. It took effect at May 27, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2011, 2:50 AM CDT (07:50 UTC)
- In effect from
- May 27, 2011, 12:00 PM CDT
- Expired
- May 27, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Sterling County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 88 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3862 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252 WWUS84 KSJT 270750 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 250 AM CDT FRI MAY 27 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY AND SATURDAY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE BIG COUNTRY AND CONCHO VALLEY TODAY. RELATIVE HUMIDITIES WILL FALL TO 7 TO 15 PERCENT THIS AFTERNOON BEHIND A DRYLINE...ROUGHLY WEST OF A MILLER CREEK...TO ABILENE...TO SAN ANGELO LINE. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH TODAY WITH GUSTS OVER 30 MPH AT TIMES. THESE FACTORS WILL COMBINE WITH EXPECTED HIGH TEMPERATURES OF 100 TO 105 DEGREES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. SIMILAR WEATHER CONDITIONS ARE EXPECTED ON SATURDAY. TXZ099-114-272100- /O.CAN.KSJT.FW.A.0026.110527T1700Z-110528T0100Z/ /O.NEW.KSJT.FW.A.0027.110528T1700Z-110529T0100Z/ THROCKMORTON-SHACKELFORD- 250 AM CDT FRI MAY 27 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN BIG COUNTRY... ...FIRE WEATHER WATCH FOR TODAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR TODAY HAS BEEN CANCELLED. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH RELATIVE HUMIDITY VALUES NEAR 20 PERCENT. WE DO NOT ANTICIPATE CRITICAL THRESHOLDS BEING MET TODAY BUT ELEVATED FIRE WEATHER CONDITIONS SHOULD BE EXPECTED THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ049-054-064>066-071-072-098-113-127-272100- /O.UPG.KSJT.FW.A.0026.110527T1700Z-110528T0100Z/ /O.NEW.KSJT.FW.W.0032.110527T1700Z-110528T0100Z/ /O.NEW.KSJT.FW.A.0027.110528T1700Z-110529T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-JONES- TAYLOR- 250 AM CDT FRI MAY 27 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE BIG COUNTRY AND CONCHO VALLEY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND CONCHO VALLEY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THIS REPLACES THE PREVIOUS FIRE WEATHER WATCH. A NEW FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...HASKELL...JONES...TAYLOR. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY: 7 TO 15 PERCENT. * TIMING: NOON TODAY THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT JOHNSON
1 follow-up statement
166 WWUS84 KSJT 272124 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 424 PM CDT FRI MAY 27 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY AND SATURDAY... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS MUCH OF THE BIG COUNTRY AND CONCHO VALLEY THROUGH EARLY EVENING. RELATIVE HUMIDITIES RANGING FROM AROUND 8 PERCENT INTO THE MID TEENS...ALONG WITH GUSTY SOUTH TO SOUTHWEST WINDS...WILL CONTINUE TO PRODUCE NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND EARLY EVENING. EXPECT SIMILAR FIRE WEATHER CONDITIONS ON SATURDAY. TXZ049-054-064>066-071-072-098-113-127-280530- /O.CON.KSJT.FW.W.0032.000000T0000Z-110528T0100Z/ /O.CON.KSJT.FW.A.0027.110528T1700Z-110529T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-JONES- TAYLOR- 424 PM CDT FRI MAY 27 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE BIG COUNTRY AND CONCHO VALLEY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND CONCHO VALLEY... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...HASKELL...JONES...TAYLOR. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY: 7 TO 15 PERCENT. * TIMING: NOON TODAY THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ099-114-280530- /O.CON.KSJT.FW.A.0027.110528T1700Z-110529T0100Z/ THROCKMORTON-SHACKELFORD- 424 PM CDT FRI MAY 27 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN BIG COUNTRY... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ON SATURDAY AS SOUTH TO SOUTHWEST WINDS INCREASE TO 15 TO 20 MPH WITH HIGHER GUSTS...AND RELATIVE HUMIDITY VALUES FALLING TO 10 TO 15 PERCENT BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at May 26, 11:49 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 26, 11:49 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1149 PM CDT THU MAY 26 2011 .UPDATE... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... A VEIL OF HIGH CLOUDS CONTINUES TO SPREAD ACROSS WEST CENTRAL TEXAS FROM THE NORTHWEST LATE THIS EVENING...BUT VFR CONDITIONS WILL PREVAIL. WINDS HAVE SHIFTED TO THE SOUTHEAST WITH SPEEDS INCREASING THROUGH THE EVENING HOURS...WITH A MORE SOUTH TO SOUTHWEST WIND LIKELY FOR THE DAYLIGHT HOURS. GUSTS WELL UP OVER 30 KNOTS POSSIBLE ACROSS THE AREA BY MID TO LATE MORNING...ESPECIALLY AT THE KABI AND KSJT TERMINALS. && .PREV DISCUSSION... /ISSUED 636 PM CDT THU MAY 26 2011/ UPDATE... SEE 00Z AVIATION DISCUSSION BELOW. AVIATION... VFR CONDITIONS TO PREVAIL ACROSS WEST CENTRAL TEXAS TERMINALS...ALTHOUGH A VEIL OF HIGH CLOUDS WILL SPREAD ACROSS THE AREA FROM THE NORTHWEST. WIND WILL GRADUALLY SHIFT FROM THE SOUTHEAST THIS EVENING...TO THE SOUTHWEST BY FRIDAY AFTERNOON...WITH WIND SPEEDS INCREASING AS WELL. GUSTS UP OVER 30 KNOTS POSSIBLE ACROSS THE AREA BY MID TO LATE MORNING AND CONTINUING THROUGH THE DAYLIGHT HOURS...ESPECIALLY AT THE KABI AND KSJT TERMINALS. PREV DISCUSSION... /ISSUED 308 PM CDT THU MAY 26 2011/ SHORT TERM... LOOK FOR SURFACE HIGH PRESSURE TO DOMINATE WEST CENTRAL TEXAS FOR THE NEXT 24 HOURS. LATEST METAR DATA INDICATE LIGHT AND VARIABLE WINDS DOMINATE WEST CENTRAL TEXAS THIS AFTERNOON. WINDS WILL BECOME MORE SOUTH OVERNIGHT TONIGHT AS THE SURFACE HIGH PRESSURE CENTER MOVES EAST. OVERNIGHT LOWS CLOSE TO MEX MOS LOOK GOOD. FOR TOMORROW...A SURFACE TROUGH OF LOW PRESSURE DEVELOPS ACROSS THE TEXAS PANHANDLE AND PRODUCES GUSTY SOUTH TO SOUTHWEST WINDS ACROSS WEST CENTRAL TEXAS. GIVEN THE DOWNSLOPE COMPONENT FOR THE WINDS TOMORROW...AFTERNOON HIGHS FOR MOST OF WEST CENTRAL TEXAS IN THE TRIPLE DIGITS LOOK ON TRACK. THE ABILENE RECORD HIGH FOR TOMORROW IS 103...SET BACK IN 1927. THE SAN ANGELO RECORD IS 105...ALSO SET IN 1927. SO...AFTERNOON HIGHS TOMORROW NEAR RECORD VALUES LOOK LIKELY. LONG TERM... CONTINUED WINDY OVER THE WEEKEND AND MONDAY AS STRONG ZONAL FLOW ALOFT INDUCES LEE TROUGH OVER WEST CENTRAL TEXAS. DRYLINE SATURDAY... ALONG IRAAN... ROBERT LEE...ABILENE...THROCKMORTON LINE WILL ELEVATE FIRE DANGER TO NEAR CRITICAL LEVELS. SEE FIRE WEATHER SECTION. LOW LEVEL MOISTURE DEEPENS SUNDAY WITH DRYLINE TO WEST OF THE REGION. ATMOSPHERE REMAINS TOO CAPPED FOR SHOWER AND THUNDERSTORMS DEVELOPMENT THROUGH NEXT WEEK...ESPECIALLY SUNDAY ON...AS UPPER LEVEL RIDGE STRENGTHENS OVER THE REGION. FIRE WEATHER... A WEATHER WATCH IS IN EFFECT FOR TOMORROW. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE TOMORROW AND SATURDAY...MAINLY FOR COUNTIES LYING ALONG AND NORTHWEST OF A LINE FROM THROCKMORTON...TO ABILENE...TO SAN ANGELO. DURING THE AFTERNOON HOURS THESE TWO DAYS...A DRYLINE WILL PUSH EAST INTO WEST CENTRAL TEXAS. EXACTLY HOW FAR EAST THIS BOUNDARY WILL ADVANCE REMAINS UNCERTAIN. FOR NOW...EXPECT WINDS AT 20 FEET ABOVE GROUND LEVEL TO BE MARGINAL ON FRIDAY...MAINLY AROUND 20 MPH...ALONG AND NORTHWEST OF THIS LINE. ON SATURDAY...PLAN FOR MUCH STRONGER WINDS AT 20 FEET ABOVE GROUND LEVEL...MAINLY IN THE 20 TO 25 MPH RANGE...ALONG AND NORTHWEST OF THIS LINE. AS FOR AFTERNOON RELATIVE HUMIDITY VALUES FRIDAY AND SATURDAY...THE DRYLINE ADVANCE IS CLEARLY A MAJOR FACTOR HERE AND WILL DETERMINE WHERE RELATIVE HUMIDITY VALUES AT OR BELOW 20 PERCENT DEVELOP. SO...WATCH FOR A POSSIBLE RED FLAG WARNING ON FRIDAY AND SATURDAY FOR SOME COUNTIES ACROSS WEST CENTRAL TEXAS. FOR SUNDAY INTO THE MIDDLE OF NEXT WEEK...LOOK FOR COOLER AFTERNOON HIGH TEMPERATURES AND A DRYLINE WHICH WILL REMAIN WELL TO THE WEST OF WEST CENTRAL TEXAS. THUS...PLAN FOR FIRE DANGER TO NOT BE AS ELEVATED THROUGH MOST OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 102 72 100 71 / 0 0 0 0 0 SAN ANGELO 71 102 71 104 72 / 0 0 0 0 0 JUNCTION 70 101 73 95 73 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...IRION... JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING...TAYLOR... THROCKMORTON...TOM GREEN. && 07
Hazardous weather outlook, May 26, 3:20 PM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 320 PM CDT THU MAY 26 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-272030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 320 PM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...VERY DRY AIR AND STRONG SOUTHWEST WINDS MAY PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE BIG COUNTRY AND MUCH OF THE CONCHO VALLEY ON TOMORROW AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FROM NOON UNTIL 8 PM CDT TOMORROW. CRITICAL FIRE WEATHER CONDITIONS MAY AGAIN DEVELOP ACROSS THE WESTERN BIG COUNTRY AND CONCHO VALLEY SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:50 AM CDT | Fire Weather Watch | SJT | Coke, Fisher, Haskell, Irion, Jones, Nolan and 6 more | 23 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.